I have had Crohn's for over 15 years and was treated primarily by asulfadine and prednisone during the first ten years. 2 years ago I had to have all me teeth removed and replaced with a full set of dentures. It cost me over $10,000 and although my dentist was sure the problem was caused by long term steroid use, I could not get my medical insurance to pay for the dental work. I have also tested-2 on a bone density test, meaning at age 48, I have the bones of an 80 yr old. Steroids leech bone and calcium from your body. This includes teeth and bones. Let your brother know that full dentures cannot be used to eat, only cosmetically. They are not permanently attached to your gums and so can produce no viable chewing action, so I eat my meals at home, with my teeth out. If I have to go to a public place, I glue them in with fixodent and stick with soups.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.